Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 20, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 13, 2021, 2:16 PM CDT for 10 counties in Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2021, 2:16 PM CDT (19:16 UTC)
- Expired
- Aug 13, 2021, 6:22 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
Counties Cherokee County, OK, Creek County, OK, Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WWUS74 KTSA 131916 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 216 PM CDT Fri Aug 13 2021 ARZ019-020-029-OKZ060-064>068-070>074-076-140100- /O.NEW.KTSA.HT.Y.0020.210813T1916Z-210814T0100Z/ Crawford-Franklin-Sebastian-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, and Poteau 216 PM CDT Fri Aug 13 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 110 degrees. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
1 follow-up statement
374 WWUS74 KTSA 132322 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 622 PM CDT Fri Aug 13 2021 ARZ019-020-029-OKZ060-064>068-070>074-076-140030- /O.CAN.KTSA.HT.Y.0020.000000T0000Z-210814T0100Z/ Crawford-Franklin-Sebastian-Tulsa-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Tulsa, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, and Poteau 622 PM CDT Fri Aug 13 2021 ...HEAT ADVISORY IS CANCELLED... $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 13, 12:31 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 13, 12:31 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1231 PM CDT Fri Aug 13 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Recent radar trends support idea of increasing showers and storms across much of eastern OK / NW AR and especially focused near an outflow boundary roughly along the Interstate 40 corridor. VFR conditions will prevail through the evening outside of any convective influence, however coverage of storms may be rather widespread from late afternoon through mid evening. A trend down in precip coverage is expected overnight. Guidance suggests patchy fog potential however confidence is sufficiently low to warrant mention at this time. && .PREV DISCUSSION... /Issued 1053 AM CDT Fri Aug 13 2021/ ..UPDATE... DISCUSSION... Outflow boundary from early morning storms extends from near Interstate 40 across east central OK into the higher terrain of far NW AR. VWP from sites north of the boundary suggest a notable depth of the stable layer and this raises concerns on the more northern afternoon boundary placement within short term guidance. Conditions along and south of the boundary by mid afternoon will be unstable with minimal capping and a focus corridor of showers and storms are likely to develop which will then spread / propagate through the evening before gradually waning in coverage. Weak shear and ample instability will support pulse strong to severe storms with gusty winds the primary hazard. The update will increase storm chances from mid to late afternoon and adjust a boundary location slightly further south than currently offered by short term consensus. Dewpoints were also adjusted according with pooling focused along the boundary. Temps were adjusted slightly cooler where extensive cloud cover and outflowed airmass resides. PREV DISCUSSION... /Issued 631 AM CDT Fri Aug 13 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms will have the potential impact the northeast Oklahoma TAF sites over the next several hours. Additional thunderstorms are expected to develop this afternoon which will have the potential to affect most of the area sites into the evening hours. Mostly VFR conditions are expected with locally worse conditions within thunderstorm areas. PREV DISCUSSION... /Issued 300 AM CDT Fri Aug 13 2021/ DISCUSSION... A complex of storms across SE KS associated with a cold front will continue to push southward this morning toward NE OK. As they approach the OK/KS border these storms are expected to weaken and let out an outflow. This outflow boundary is expected to push into NE OK and far NW AR this morning which will likely trigger additional showers and storms. Exactly how far south this boundary pushes is still uncertain and will likely play a role in how hot and humid some locations will be this afternoon as well as where additional storms develop this afternoon and early evening. Where the boundary ultimately sets up, expect moisture to pool which will elevate heat indices to or just above heat advisory criteria this afternoon. This enhanced moisture will also locally elevate instability and thus will locally enhance the severe thunderstorm threat. Forecast soundings from the HRRR (which scatters out moisture ahead of where pooling moisture across NE OK is evident) shows a deep inverted V sounding indicating that strong to severe downbursts will be possible in the strongest storms. The HRRR is likely a little too aggressive in mixing out the moisture (as it has been the past few days) but inverted V soundings will still be possible across parts of E OK and NW AR this afternoon. Continued uncertainty of the aforementioned boundary precludes a heat advisory at this time but one may need to be issued by mid morning depending on the observed trends by then. Saturday will see a very subtle wave pushing through the region which will interact with a remnant boundary. With an abundance of moisture across the area, expect showers and storms to develop through the late morning and afternoon hours. Given the weak mid to upper level flow pattern, expect slow storm motions which will likely result in locally heavy rainfall. Temperatures will also be noticeably cooler with cloud cover and showers/storms around. Severe weather does not appear as likely Saturday, but the strongest cores could still produce brief strong to marginally severe wind gusts. Sunday through much of the upcoming work week will feature the area within a broad mid level trough with small short waves passing through the area throughout the week. This, in addition to any currently undetermined mesoscale boundaries and ample moisture at the surface, will allow for daily chances for showers and storms across the region. Temperatures will be at or just below normal through the end of the upcoming work week. Snider && .PRELIMINARY POINT TEMPS/POPS... TUL 95 72 87 70 / 50 50 60 20 FSM 96 74 87 72 / 50 40 60 20 MLC 96 72 87 69 / 30 20 60 20 BVO 93 71 85 67 / 40 50 60 20 FYV 92 69 84 66 / 60 50 60 20 BYV 90 70 84 66 / 50 50 60 20 MKO 94 72 86 70 / 60 50 60 20 MIO 91 70 84 66 / 30 50 60 20 F10 96 71 86 69 / 60 40 60 20 HHW 96 74 90 71 / 20 20 60 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Aug 13, 12:50 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1250 PM CDT Fri Aug 13 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1250 PM CDT Fri Aug 13 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. DANGEROUS HEAT. RISK...Elevated. AREA...Along and south of Interstate 40. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms have developed early this afternoon across portions of eastern Oklahoma and west central Arkansas. Storms will continue to increase in coverage through the afternoon with isolated severe storms possible. Additionally locally heavy rainfall will be possible as storms will move slowly. Locally damaging winds will be the primary severe weather hazard. Hot and humid conditions will also persist today primarily south of Interstate 40, however increasing cloud cover and storm coverage will likely limit the duration of any excessive heat levels. Thunderstorms will continue through the evening with a gradual decrease in coverage and intensity after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The weather pattern will transition and favor daily isolated to scattered storms this weekend through much of next week. Any severe weather potential will likely remain isolated. Temperatures will generally remain near or slightly below normals for mid August. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 13, 8:27 AM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
827 AM CDT Fri Aug 13 2021
OKZ056-057-061-131400-
Craig OK-Rogers OK-Nowata OK-
827 AM CDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of west central Craig,
central Rogers and southeastern Nowata Counties through 900 AM CDT...
At 826 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles east of Nowata to 3 miles northwest of
Verdigris. Movement was east at 10 mph.
HAZARD...Winds of 35 to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Claremore... Verdigris...
Chelsea... Oologah...
Foyil... New Alluwe...
Tiawah... Taiwah...
Bushyhead...
This includes Interstate 44 between mile markers 242 and 254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3678 9533 3620 9557 3624 9580 3680 9557
TIME...MOT...LOC 1326Z 265DEG 9KT 3674 9550 3627 9573
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:55 PM CDT | Special Weather Statement | TSA | Benton | 50 min |
| Aug 13, 4:03 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 42 min |
| Aug 13, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 50 min |
| Aug 13, 5:09 PM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Aug 13, 5:13 PM CDT | Special Weather Statement | TSA | Carroll, Madison, Washington | 47 min |
| Aug 13, 5:18 PM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
| Aug 13, 6:12 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Aug 13, 6:43 AM CDT | Special Weather Statement | TSA | Nowata | 17 min |
| Aug 13, 7:41 AM CDT | Special Weather Statement | TSA | Nowata | 34 min |
| Aug 13, 8:27 AM CDT | Special Weather Statement | TSA | Rogers | 33 min |
| Aug 13, 4:36 PM CDT | Special Weather Statement | TSA | Cherokee | 24 min |
| Aug 13, 4:38 PM CDT | Special Weather Statement | TSA | Tulsa | 37 min |
| Aug 13, 4:49 PM CDT | Special Weather Statement | TSA | Okfuskee | 26 min |
| Aug 13, 5:24 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Aug 13, 5:26 PM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Aug 13, 5:29 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Aug 13, 5:52 PM CDT | Special Weather Statement | TSA | Tulsa | 38 min |
| Aug 13, 6:03 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Aug 13, 6:09 PM CDT | Special Weather Statement | TSA | Muskogee | 36 min |
| Aug 13, 6:33 PM CDT | Special Weather Statement | TSA | Muskogee | 42 min |
| Aug 13, 6:34 PM CDT | Special Weather Statement | TSA | Wagoner | 41 min |
Nearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.